MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J417H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: on what tissue was the suture used?- they are used in fatty subcutaneous tissue and surface of the skin what was the tissue condition (normal, thin, calcified, fragile, diseased)? most are normal, otherwise would not be chosen for port placement location how was the suture placed (interrupted or continuous)? the 2.0 vicryl is subcutaneous and interrupted knots, usuallt 3-4, the 4.0 is used continuous did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? depends on the radiologist.How much and what type of drainage is present in this wound? purulent drainage noted to insertion site were any pre-op cleansing procedures changed recently? if yes, please describe.No, we use chlorhexadine, unless the patient is allergic, then we use betadine.It must be dry prior to drape application what is the physician¿s opinion as to the etiology of or contributing factors to this event? the port insertion/sutures could have contributed or led to this port site infection and the patient was placed on antibiotics for same.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please see below.Will update the rest once confirmed by clinical user.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure over 18 years the diagnosis and indication for the picc line? cancer drug administration it was a port cath.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? was there slow absorption of the suture? yes.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Antibiotics for port insertion site infection.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Were any pre-op cleansing procedures changed recently? if yes, please describe.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? no harm reported.Surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.No.
 
Event or Problem Description
It was reported that a patient underwent a picc line insertion on (b)(6) 2025 and suture was used.Post-op, on (b)(6) 2025, the patient noted purulent drainage at the insertion site.The patient was placed on antibiotics for port insertion site infection.The suture was trimmed previously.It was opined by the surgeon that there could have been delayed suture absorption.No further patient harm was reported.Additional information was requested.

Brand Name
VCL CT BRD UD 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22090916
Report Number2210968-2025-05903
Device Sequence Number18148269
Product Code GAM
UDI-Device Identifier10705031039681
UDI-Public(01)10705031039681(17)290731(10)102L89
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ417H
Device Lot Number102L89
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer05/27/2025
07/28/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date06/18/2025
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown